Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 8, NWS Quad Cities, IA

March 11, 2014Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this river flood warning at Mar 11, 2014, 7:02 AM CDT for Clinton County, Scott County, Iowa. It took effect at Mar 11, 2014, 7:00 PM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2014, 7:02 AM CDT (12:02 UTC)
In effect from
Mar 11, 2014, 7:00 PM CDT
Expired
Mar 14, 2014, 7:00 AM CDT
In force
60 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Clinton County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 27 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wapsipinicon River near DeWitt (DEWI4).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WGUS43 KDVN 111202
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 AM CDT TUE MAR 11 2014

.RUN OFF FROM RECENT SNOW MELT AND ICE ACTION WILL CAUSE FLOODING 
 ON THE WAPSIPINICON RIVER.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-120002-
/O.NEW.KDVN.FL.W.0008.140312T0000Z-140314T1200Z/
/DEWI4.1.ER.140312T0000Z.140312T0600Z.140313T0000Z.NO/
702 AM CDT TUE MAR 11 2014

...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE WAPSIPINICON RIVER NEAR DE WITT 4S.
* UNTIL WEDNESDAY EVENING.
* AT  6:30 AM TUESDAY THE STAGE WAS 10.4 FEET...AND RISING. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 11.1 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY EVENING. ICE ACTION MAY CAUSE FLUCTUATIONS OF A FOOT OR SO
  FROM THE EXPECTED STAGE.
* IMPACT...AT  11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE 
  RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.

&&
 
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033

$$

HAASE
5 follow-up statements
078 
WGUS83 KDVN 111444
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 AM CDT TUE MAR 11 2014

.RUN OFF FROM RECENT SNOW MELT AND ICE ACTION WILL CAUSE FLOODING 
 ALONG PORTIONS OF THE WAPSIPINICON RIVER.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-120644-
/O.EXT.KDVN.FL.W.0008.140312T0000Z-140314T0900Z/
/DEWI4.1.ER.140312T0000Z.140312T1200Z.140312T2100Z.NO/
944 AM CDT TUE MAR 11 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT 4S.
* UNTIL WEDNESDAY.
* AT 9:30 AM TUESDAY THE STAGE WAS 10.6 FEET...AND RISING. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 11.2 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY.
* IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE 
  RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.

&&
 
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033

$$
732 
WGUS83 KDVN 120102
FLSDVN

FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
802 PM CDT TUE MAR 11 2014

.RUNOFF FROM RECENT SNOW MELT AND ICE ACTION HAS RESULTED IN 
MINOR FLOODING ON THE SKUNK RIVER AT AUGUSTA AND MAY CAUSE 
MINOR FLOODING ON THE WAPSIPINICON RIVER NEAR DE WITT.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST 
RAINFALL FOR THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-121702-
/O.EXT.KDVN.FL.W.0008.000000T0000Z-140314T0000Z/
/DEWI4.1.IC.140312T1200Z.140312T1200Z.140312T1200Z.NO/
802 PM CDT TUE MAR 11 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT 4S.
* UNTIL WEDNESDAY MORNING.
* AT  7:30 PM TUESDAY THE STAGE WAS 10.7 FEET...AND RISING. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT  11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE 
  RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.

&&
 
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033

$$

IAC057-087-111-121701-
/O.EXT.KDVN.FL.W.0007.000000T0000Z-140314T0600Z/
/AGSI4.1.IC.140311T0315Z.140311T2000Z.140312T1800Z.NO/
802 PM CDT TUE MAR 11 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL WEDNESDAY.
* AT  7:30 PM TUESDAY THE STAGE WAS 15.5 FEET...AND STEADY. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE WEDNESDAY.
* IMPACT...AT  15 FEET...WATER OVERFLOWS THE SOUTH RIVER BANK NEAR 
  THE PERKINS ROAD BRIDGE AT AUGUSTA.

&&
 
LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116 4074 9112

$$
078 
WGUS83 KDVN 121458
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 AM CDT WED MAR 12 2014

.RUNOFF FROM RECENT SNOW MELT AND ICE ACTION HAS RESULTED IN 
MINOR FLOODING ON THE WAPSIPINICON RIVER NEAR DEWITT 4S AND
SKUNK RIVER AT AUGUSTA.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-130658-
/O.EXT.KDVN.FL.W.0008.000000T0000Z-140315T0000Z/
/DEWI4.1.IC.140313T0000Z.140313T0000Z.140313T1200Z.NO/
958 AM CDT WED MAR 12 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT 4S.
* UNTIL THURSDAY MORNING.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 10.8 FEET...AND RISING. 
* FLOOD STAGE IS 11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING.
* IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE 
  RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.

&&
 
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033

$$

IAC057-087-111-130657-
/O.EXT.KDVN.FL.W.0007.000000T0000Z-140315T1200Z/
/AGSI4.1.IC.140311T0315Z.140313T0000Z.140314T0000Z.NO/
958 AM CDT WED MAR 12 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL THURSDAY EVENING.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 16.0 FEET...AND RISING. 
* FLOOD STAGE IS 15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 16.1 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  THURSDAY EVENING.
* IMPACT...AT 16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE
  RIVER.

&&
 
LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116 4074 9112

$$
692 
WGUS43 KDVN 121718
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 PM CDT WED MAR 12 2014

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN IOWA...

  WAPSIPINICON RIVER NEAR DE WITT 4S AFFECTING CLINTON AND SCOTT 
  COUNTIES
  SKUNK RIVER AT AUGUSTA AFFECTING DES MOINES...HENRY AND LEE 
  COUNTIES

.RUNOFF FROM RECENT SNOW MELT AND ICE ACTION HAS RESULTED IN 
MINOR FLOODING ON THE WAPSIPINICON RIVER NEAR DEWITT 4S AND
SKUNK RIVER AT AUGUSTA.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-130518-
/O.EXT.KDVN.FL.W.0008.000000T0000Z-140315T0300Z/
/DEWI4.2.IC.140312T1536Z.140312T1800Z.140313T1500Z.NO/
1218 PM CDT WED MAR 12 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT 4S.
* UNTIL THURSDAY MORNING.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 11.2 FEET...AND RISING. 
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 11.5 FEET TODAY. FALL BELOW FLOOD STAGE THURSDAY
  MORNING.
* IMPACT...AT 12 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 
  61. THE RIVER IS BANK FULL IN MOST AREAS.

&&
 
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033

$$

IAC057-087-111-130517-
/O.EXT.KDVN.FL.W.0007.000000T0000Z-140315T1930Z/
/AGSI4.2.IC.140311T0315Z.140313T0000Z.140314T0730Z.NO/
1218 PM CDT WED MAR 12 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL FRIDAY MORNING.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 16.5 FEET...AND RISING. 
* FLOOD STAGE IS 15 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 18.0 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&
 
LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116 4074 9112

$$

NICHOLS
220 
WGUS83 KDVN 130138
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT WED MAR 12 2014

.RUNOFF FROM RECENT SNOWMELT AND ICE ACTION WAS CAUSING SOME FLOODING
ON AREA RIVERS.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-130208-
/O.CAN.KDVN.FL.W.0008.000000T0000Z-140315T0300Z/
/DEWI4.N.IC.140312T1536Z.000000T0000Z.000000T0000Z.NO/
838 PM CDT WED MAR 12 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE WAPSIPINICON RIVER NEAR DE WITT 4S.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 9.7 FEET...AND RISING. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE ACTION MAY CAUSE THE RIVER STAGE TO CHANGE
  RAPIDLY THE NEXT FEW DAYS.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.6 FEET 
  THURSDAY. 
* IMPACT...AT  10 FEET...WATER AFFECTS A FEW RESIDENCES ALONG THE 
  RIVER.

&&
 
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033

$$

IAC095-103-131737-
/O.EXT.KDVN.FL.W.0006.000000T0000Z-140315T1708Z/
/MROI4.1.IC.140310T2204Z.140311T1530Z.140314T0508Z.NO/
838 PM CDT WED MAR 12 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL FRIDAY MORNING.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 13.9 FEET...AND STEADY. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE ACTION MAY CAUSE THE RIVER STAGE TO CHANGE
  RAPIDLY THE NEXT FEW DAYS.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 15.0 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

&&
 
LAT...LON 4182 9230 4176 9197 4175 9176 4181 9176 4187 9230

$$

IAC115-131737-
/O.EXT.KDVN.FL.W.0010.000000T0000Z-140315T0430Z/
/WAPI4.2.IC.140312T2007Z.140312T2215Z.140313T1630Z.NO/
838 PM CDT WED MAR 12 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL THURSDAY MORNING.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 21.3 FEET...AND FALLING. 
* FLOOD STAGE IS  20 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE ACTION MAY CAUSE THE RIVER STAGE TO CHANGE
  RAPIDLY THE NEXT FEW DAYS.
* FORECAST...FALL BELOW FLOOD STAGE THURSDAY MORNING.

&&
 
LAT...LON 4108 9111 4110 9104 4115 9102 4125 9127 4122 9130

$$

IAC057-087-111-131737-
/O.EXT.KDVN.FL.W.0007.000000T0000Z-140315T0742Z/
/AGSI4.2.IC.140311T0315Z.140312T2030Z.140313T1942Z.NO/
838 PM CDT WED MAR 12 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL THURSDAY.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 17.1 FEET...AND RISING. 
* FLOOD STAGE IS  15 FEET.
* MODERATE FLOODING IS OCCURRING.
* RECENT ACTIVITY...ICE ACTION MAY CAUSE THE RIVER STAGE TO CHANGE
  RAPIDLY THE NEXT FEW DAYS.
* FORECAST...FALL BELOW FLOOD STAGE THURSDAY.
* IMPACT...AT  16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE
  RIVER.

&&
 
LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116 4074 9112

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:57 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 11, 6:57 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 AM CDT TUE MAR 11 2014

.SYNOPSIS...
ISSUED AT 422 AM CDT TUE MAR 11 2014

VERY DYNAMIC AND CHANGEABLE WEATHER MAKING FOR A CHALLENGING FCST
NEXT 24+ HOURS. RATHER DIFFUSE SURFACE COLD FRONT EXTENDS
ROUGHLY FROM NEAR CHICAGO TO SOUTH OF MOLINE ON WESTWARD TO
AREA OF LOW PRESSURE OVER NEBRASKA. GULF MOISTURE SURGING NORTHWARD
INTO SOUTHERN OKLAHOMA WITH DEWPTS IN THE 50S. WATER VAPOR AND
UPPER AIR ANALYSIS SHOWS UPPER LOW OVER SOUTHERN TEXAS. MEANWHILE
AN UPPER LEVEL TROUGH WAS POSITIONED OVER THE NORTHERN ROCKIES.
WEAK IMPULSE EJECTING AHEAD OF TROUGH COMBINED WITH MID LEVEL
FRONTOGENESIS IN RIGHT ENTRANCE REGION OF UPPER MIDWEST TO GREAT
LAKES JET AIDING BAND OF PCPN /MOSTLY RAIN/ FROM SOUTH DAKOTA
THROUGH SOUTHERN MINNESOTA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 422 AM CDT TUE MAR 11 2014

VERY DYNAMIC AND CHALLENGING FORECAST TO SAY THE LEAST AS UPPER
LEVEL TROUGH EMERGES INTO CENTRAL PLAINS TODAY AND SHIFTS EAST
WHILE ATTEMPTING TO PHASE WITH SHORTWAVE DIVING SOUTH FROM
ALBERTA AND SASKATCHEWAN PROVINCES. SHARPENING UPPER TROUGH WITH
COUPLED UPPER JET STRUCTURE BETWEEN GREAT LAKES JET SEGMENT AND
SOUTHERN PLAINS JET SEGMENT TO AID IN STRENGTHENING SURFACE LOW
TRACKING EASTWARD ALONG SURFACE BOUNDARY TONIGHT FROM MISSOURI
INTO THE OHIO VALLEY BY 12Z WED. PCPN EXPECTED TO BLOSSOM AND
INCREASE IN INTENSITY TONIGHT AS THE DYNAMICS MEET UP WITH THE
MOISTURE.

TODAY...MAINLY DRY MUCH OF THE AREA MUCH OF TODAY. SURFACE FRONT
TO SAG SOUTH OF CWA. BAND OF PCPN LAGGING WELL BEHIND IN POST-
FRONTAL MID LEVEL FRONTOGENETICAL FORCING TO SAG SOUTHWARD
TODAY...AND MAY SAG INTO NORTHERN CWA LATER THIS AFTERNOON INTO
EARLY EVENING WITH LIGHT PCPN AMOUNTS OF MAINLY LIGHT RAIN
POSSIBLY MIXING WITH OR CHANGING TO A LITTLE BIT OF LIGHT SNOW.
OTHER AREA TO WATCH FOR PCPN WILL BE FAR SOUTHERN CWA TOWARD LATE
AFTERNOON WHERE INCREASING MOISTURE ADVECTION AHEAD OF SURFACE TO
850 MB LOWS MAY SPAWN AREAS OF LIGHT RAIN OR POSSIBLY RAIN
SHOWERS. TEMPS WILL BE ANOTHER CHALLENGE WITH LARGE THERMAL
GRADIENT OF 20+ DEGS NORTH TO SOUTH OVER THE BOUNDARY... WITH
U30S/NEAR 40 NORTH WHILE SOME 60S POSSIBLE FAR SOUTH.

TONIGHT...PCPN EXPECTED TO BLOSSOM IN COVERAGE AND INTENSITY WITH
DYNAMICS INTERACTING WITH MOISTURE. FAVORED BLEND OF GFS AND ECMWF
WITH INPUT FROM UKMET. SUGGESTIONS OF DEVELOPING DEFORMATION ZONE
SWIPING SOUTHEAST THIRD OR SO OF CWA WITH HEAVIEST PCPN AMOUNTS
FAVORED ROUGHLY KVYS-KBRL ON SOUTHWARD. STRENGTHENING NORTHERLY
WINDS TO USHER IN COLDER AIR THAT LOOKS TO CHANGE THE RAIN TO SNOW
BY LATE EVENING WITH SNOW CONTINUING OVERNIGHT. SNOWFALL COULD BE
MODERATE TO LOCALLY HEAVY AT TIMES OVERNIGHT MAINLY SOUTH/EAST OF
QUAD CITIES WITH SREF PROBS OF SHOWING 50-70 PERCENT FOR SNOWFALL
RATES IN EXCESS OF 1 INCH/HR. THESE RATES WOULD BE SUFFICIENT TO
OVERWHELM THE WARM...WET GROUND TO PRODUCE A SLUSHLY WET ACCUMULATION
OF SEVERAL INCHES. STRONG WINDS 20-30+ MPH TO COMBINE WITH SNOWFALL
RATES TO LIKELY PRODUCE PERIODS OF VERY LOW VISIBILITY. TEMPS TO
GRADUALLY SLIP AT OR BELOW FREEZING OVERNIGHT WHICH WILL ALSO RESULT
IN ICY SPOTS. HAVE GONE OUT WITH A WINTER WEATHER ADVISORY FOR
PORTIONS OF THE CWA SOUTH/EAST OF QUAD CITIES INTO MID MORNING WED.
GENERALLY THINKING 2-5" ACCUMS IN ADVISORY WITH 1-3" TO THE NORTH
THROUGH I-80 AND POSSIBLY HIGHWAY 30 CORRIDORS.

STILL LIKELY TO SEE SOME CHANGES TO FORECAST AS VERY COMPLEX WITH
AMOUNT OF PHASING BETWEEN CANADIAN ENERGY AND EMERGING PLAINS
ENERGY. THIS COUPLED WITH TIMING OF CHANGEOVER...WARM WET GROUND
AND TEMPS FOR A WHILE TO BE ABOVE FREEZING ALL MAKING FOR VERY
CHALLENGING AND LOWER CONFIDENCE SNOW ACCUM FORECAST. STAY TUNED.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 422 AM CDT TUE MAR 11 2014

FORECAST FOCUS ON WALKING OUT THE SNOW WEDNESDAY MORNING OTHERWISE A
WARMING TREND FOR LATER THIS WEEK THEN RATHER CHILLY FOR THE WEEKEND.

WEDNESDAY...WILL END THE SNOW IN THE MORNING AS THE STORM SYSTEM
CONTINUES TO DEEPEN AND MOVE QUICKLY TOWARDS THE NORTHEAST UNITED
STATES. ADDITIONAL ACCUMULATIONS SHOULD BE LESS THAN AN INCH. THIS
WILL BE A CHILLY AND BLUSTERY DAY WITH NORTH WINDS GUSTING TO AROUND
30 MPH AND POSSIBLY A BIT HIGHER. THE WINDS SHOULD DIMINISH LATER IN
THE AFTERNOON AS THE CYCLONE PULLS RAPIDLY AWAY FROM THE AREA.
MAXIMUM TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 20S NORTH TO
THE MID 30S SOUTH...BUT WIND CHILLS WILL BE STUCK IN THE TEENS FOR
MUCH OF THE DAY. WITH THE HEAVY WET NATURE OF THE SNOWFALL THIS
SHOULD KEEP ANY BLOWING SNOW TO A MINIMUM IF ANY.

WEDNESDAY NIGHT THROUGH FRIDAY...A DRY PERIOD WITH ANOTHER QUICK
WARM-UP AHEAD OF A DEEPENING UPPER TROUGH DIVING SOUTHEAST INTO THE
UPPER MIDWEST/GREAT LAKES REGION. AFTER A COLD START WEDNESDAY NIGHT
WITH LOWS IN THE SINGLE DIGITS AND TEENS READINGS SHOULD REBOUND
NICELY ON THURSDAY WITH A SOUTHWEST BREEZE. HIGHS ON THURSDAY WILL
PUSH INTO THE UPPER 30S AND 40S...WITH LOWER 50S POSSIBLE IN OUR FAR
SW COUNTIES. HIGHS ON FRIDAY SHOULD RISE INTO THE MID 40S NORTH TO
MID 50S SOUTH. THIS AGAIN WILL CAUSE A QUICK SNOW MELT AND THE NEED
TO MONITOR RIVER LEVELS.

THIS UPCOMING WEEKEND...MODELS AGREE ON RETURNING A NORTHWEST FLOW
ALOFT AND BELOW NORMAL TEMPERATURES. HIGHS WILL GO FROM THE 40S ON
SATURDAY TO THE 30S ON SUNDAY. MODELS DISAGREE ON THE POTENTIAL FOR
A CLIPPER TO BRING SOME SNOW TO THE CWA ESPECIALLY ON SUNDAY PER
ECMWF. HOWEVER...THE GFS TAKES THIS SYSTEM WELL TO OUR SOUTH. THEN
THERE IS THE CANADIAN WHICH BRINGS SOME LIGHT PRECIPITATION ON
SATURDAY. NEEDLESS TO SAY CONFIDENCE IS LOW AT THIS POINT.

WEEK 2 MARCH 17-22...WILD FLUCTUATIONS IN TEMPERATURES EXPECTED AS A
COUPLE OF STRONG STORM SYSTEMS TRACK ACROSS THE NORTHERN PORTION OF
THE COUNTRY. HOWEVER...THIS IS RATHER TYPICAL OF EARLY SPRING.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 647 AM CDT TUE MAR 11 2014

CONDITIONS TO DETEORIORATE TO MVFR AND IFR LATER TODAY AND TONIGHT
AS A STORM SYSTEM BRINGS RAIN CHANGING TO SNOW. THE SNOW WILL
CONTINUE INTO THE OVERNIGHT GRADUALLY TAPERING OFF FROM NORTHWEST TO
SOUTHEAST FROM AROUND 08Z THROUGH 12Z WED. WINDS WILL BECOME GUSTY
FROM NORTHEAST AT 15-25KTS LATER TODAY AND TONIGHT WHILE TURNING
NORTHERLY AS LOW PRESSURE PASSES TO THE SOUTH.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM CDT
     WEDNESDAY FOR BUREAU-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-
     MERCER-PUTNAM-WARREN-WHITESIDE.

MO...NONE.
&&

SYNOPSIS...05
SHORT TERM...05
LONG TERM...HAASE
AVIATION...05
Hazardous weather outlook, Mar 11, 5:27 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 AM CDT TUE MAR 11 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
527 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CHANGE TO SNOW THIS EVENING AND CONTINUE OVERNIGHT.
THE SNOW WILL BE MODERATE TO LOCALLY HEAVY AT TIMES OVER
PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL AND NORTHWEST ILLINOIS
WHERE 2 TO 4 INCHES OF SLUSHY...WET SNOW ACCUMULATION IS POSSIBLE.
1 TO 2 INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE OVER MUCH OF
THE REST OF THE OUTLOOK AREA. THE SNOW WILL BE ACCOMPANIED BY
STRONG NORTHERLY WINDS AT 20 TO 30 MPH WHICH WILL RESULT IN PERIODS
OF LOW VISIBILITY. THE SNOW WILL BE WET IN NATURE AND THEREFORE
SHOULD LIMIT ANY BLOWING AND DRIFTING. THERE STILL REMAINS
UNCERTAINTY WITH THE TRACK AND STRENGTH OF THIS STORM SYSTEM...
WHICH WILL HAVE AN IMPACT ON LOCATION AND AMOUNTS. PLEASE STAY TUNED
TO LATER FORECASTS.

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT AND EARLY WEDNESDAY
MORNING FOR PORTIONS OF THE OUTLOOK AREA SOUTH AND EAST OF THE
QUAD CITIES. PLEASE REFER TO OUR WINTER WEATHER PRODUCTS FOR MORE
DETAILS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOWFALL WILL END WEDNESDAY MORNING WITH ADDITIONAL ACCUMULATIONS
OF LESS THAN AN INCH. NORTH WINDS WILL BE GUSTING TO AROUND 30 MPH
DURING THE MORNING AND EARLY AFTERNOON HOURS...WITH THE WINDS
DIMINISHING LATER IN THE AFTERNOON. WITH TEMPERATURES IN THE UPPER
20S TO LOWER 30S LESS TRAVELED ROADS WILL REMAIN SNOW AND SLUSH
COVERED AND HAZARDOUS...ESPECIALLY IN THE MORNING.

SNOW MELT RUNOFF AND ICE JAM POTENTIAL INCREASES AGAIN LATE THIS
WEEK AS A RAPID WARM-UP RETURNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
REPORTS OF SNOW AMOUNTS OF MORE THAN AN INCH WILL BE APPRECIATED
TONIGHT.

05/HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:54 PM CDTRiver Flood WarningDVNDes Moines, Henry, Lee5 days
Mar 11, 4:04 AM CDTWinter Weather AdvisoryDVNDes Moines, Lee26 hr
Mar 11, 1:48 PM CDTRiver Flood WarningDVNJohnson, Washington46 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.